Hail, Humphreys
- When
- April 22, 2:00 PM CST to 2:04 PM CST
- Where
- Humphreys County, 1.16 mi E of Romeo to 2.72 mi SE of Romeo
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.030, -90.550
A late May pattern set up over the area on April 22nd which consisted of cold mid level temperatures, weak low level winds and decent mid level flow from the northwest. These ingredients came together and produced scattered thunderstorms across the region all producing a mix of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A late May pattern set up over the area on April 22nd which consisted of cold mid level temperatures, weak low level winds and decent mid level flow from the northwest. These ingredients came together and produced scattered thunderstorms across the region all producing a mix of large hail and damaging winds. A few also produced very heavy rainfall and flash flooding as they back built and remained over some areas for an extended period of time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 22, 9:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT TUE APR 22 2008 .DISCUSSION... UPDATE: BASED ON LATEST OBSERVATIONAL TRENDS AND ANALYSES...HAVE OPTED TO INCREASE POPS GENERALLY ALONG AND WEST OF THE HWY 49 CORRIDOR. AREA SOUNDINGS REVEAL STEEP LAPSE RATES ASSOC WITH ELEVATED MIXED LAYER AND BIG POTENTIAL FOR A LOT OF INSTABILITY AND DOWNDRAFT CAPE LATER AS WE HEAT UP...SO HAVE ALSO INCREASED CONDITIONAL DAMAGING WIND AND HAIL POTENTIAL IN HAZARD GRIDS. TRYING TO ANTICIPATE CONVECTIVE DEVELOPMENT IS PROBLEMATIC...BUT THE 12Z NAM SEEMS TO FOLLOW LOCAL WRF RUNS IN PORTRAYING MCS DEVELOPMENT OVER THE DELTA REGION BY EARLY AFTERNOON ALONG WEAK BOUNDARY IN NW FLOW. GIVEN DEGREE OF DRY AIR IN MID LEVELS...EXPECT THAT COLD POOL GENERATION COUPLED WITH NWRLY DEEP LAYER SHEAR VECTORS IN ABSENCE OF STRONG LOW-LEVEL JET WILL ALLOW FOR QUICK SOUTHWARD PROPAGATION OF THE SYSTEM. HOWEVER...MODELS SUGGEST THAT THE LOW-LEVEL JET WILL INCREASE OVER CNTRL LA LATER THIS AFTN/EARLY EVENING AND THAT COULD CAUSE THE SYSTEM TO HANG UP AND POSSIBLY ANCHOR OVER SW PORTIONS OF THE FORECAST AREA. WILL KEEP A CLOSE EYE ON THESE TRENDS SHOULD MCS DEVELOP AS INDICATED BY SOME GUIDANCE. OVER ERN MS...BELIEVE DRY AIR WILL BE TOO MUCH TO OVERCOME AND HAVE INDICATED A SHARP DROP-OFF IN POPS THERE. FORECAST AND HAZARD GRIDS HAVE BEEN UPDATED AND SENT. /EC/ IN TERMS OF AVIATION WEATHER...APPEARS THAT LOW STRATUS IS MIXING OUT ALONG AND WEST OF THE MS RIVER AND DO NOT EXPECT IT WILL AFFECT GLH AND JAN LATER THIS MORNING...BUT IFR CONDITIONS COULD DEVELOP BY THIS AFTN SHOULD CONVECTION DEVELOP AS INDICATED ABOVE. /EC/ PREVIOUS DISCUSSION... SHORT TERM...THE WEATHER LOOKS TO GET A LITTLE MORE ACTIVE OVER THE NEXT FEW DAYS. THAT SAID ONLY ISLTD TO SCT COVERAGE OF CONVECTION IS EXPECTED AND HIGHS TEMPS WILL REMAIN WELL ABV NORMAL. TODAY...WE WILL BEGIN MOSTLY CLEAR WHICH WILL ALLOW TEMPS TO WARM QUICKLY AND THIS WILL HELP TO DESTABILIZE THE ATMOSPHERE. LL TEMPS WILL BE UP THERE TODAY AND WITH H925 TEMPS OF 20-21C HIGHS SHOULD HAVE NO PROBLEM GETTING INTO THE MID 80S ONCE AGAIN. THERE COULD EVEN BE A FEW SPOTS INTO THE UPPER 80S. THE MDLS ARE NOT VERY BULLISH WITH PRECIP ONCE AGAIN. THE GFS...NAM...AND ECMWF ALL ACTUALLY SHOW THE MID LEVEL RIDGING BUILDING THROUGH THE DAY EVEN THOUGH A WEAK DISTURBANCE WILL BE ROUNDING THE RIDGE AXIS THIS AFTN. ADDITIONALLY THE BEST FORCING SHOWN IN THE TROP...ALBEIT WEAK...WILL ACTUALLY BE COMING THROUGH RATHER EARLY TODAY FROM THE WEST. NEITHER OF THESE BODE WELL FOR WIDESPREAD CONVECTION. THERE WILL BE SOME WEAK LL CONVERGENCE MAINLY ACROSS THE W AND NW...BUT ALSO MORE SO EARLIER IN THE DAY THAN LATE THIS AFTN. WITH ALL OF THIS I FEEL THE BEST CHANCE FOR CONVECTION WILL BE ALONG AND WEST OF THE MS RIVER AND THEN ALONG THE HWY 82 CORRIDOR...BUT ISLTD CONVECTION IS POSSIBLE ACROSS MOST OF THE CWA THIS AFTN. MAV VALUES ARE RATHER LOW AGAIN AND I WILL INCREASE THESE VALUES SLIGHTLY ALONG THE RIVER AND ACROSS THE NORTH BUT DUE TO LOW CONFIDENCE I WILL NOT GO NEARLY AS HIGH AS I/WE HAVE BEEN GOING FOR THE PAST FEW DAYS. AS FOR THE STRONG/SEVERE ASPECT I AM NOT OVERLY IMPRESSED WITH THE RISK BUT DUE TO THE AMOUNT OF INSTABILITY THAT WILL BE OVER THE AREA I COULD EASILY SEE A FEW STORMS BECOME QUITE POTENT. THE WIND FIELD WILL BE WEAK THROUGHOUT MOST OF THE ENVIRONMENT(AND WEAKENING THROUGH THE AFTN) SO I DO NOT SEE THESE STORMS RETAINING PEAK INTENSITY FOR A WHILE. ALSO WITH THE STEERING WINDS WEAKENING THIS AFTN THESE STORMS SHOULD MOVE SLOWLY. MID LEVEL LAPSE RATES OF 7-7.5 C/KM SUGGEST HAIL WILL BE THE PRIMARY RISK. STRONG TO DAMAGING WINDS COULD ALSO BE A SMALL ISSUE WITH THE STRONGEST STORMS AS MICROBURSTS/DOWNBURSTS COULD BE POSSIBLE(A LITTLE EARLY IN THE YEAR BUT A QUICK CHECK AT THE MICROBURST CHECKLIST GIVES A 3 SUGGESTING SOME MICROBURST POSSIBLE). THE BEST RISK FOR STRONG/SEVERE STORMS WILL BE ACROSS THE EXTREME NW. TONIGHT CONVECTION SHOULD QUICKLY COME TO AN END AS THE SUN GOES DOWN WITH ALMOST ALL SHRA/TSRA GONE BY 2Z. BY TOMORROW ISLTD TO SCT CONVECTION WILL BE POSSIBLE AGAIN ESPECIALLY AS THE WEAK COLD FRONT THAT WE HAVE BEEN EXPECTING WILL BE IN OUR VICINITY. THE RIDGE AXIS WILL BE RIGHT OVER THE AREA EARLY IN THE DAY AND THIS WILL HINDER CONVECTION BUT BY AFTN IT SHOULD BE PUSHING FAR ENOUGH TO THE EAST TO ALLOW ANOTHER WEAK DISTURBANCE TO SKIRT THE WRN FRINGES OF THE CWA. IT WILL AGAIN BE ACROSS THE WEST THAT CONVECTION WILL HAVE THE EASIEST CHANCE OF DEVELOPING. HIGHS WILL CONTINUE TO BE WARM WITH MID AND TO UPPER 80S POSSIBLE ONCE AGAIN. /CAB/ LONG TERM...THURSDAY THROUGH MONDAY... MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO SHOW CHANCES OF RAIN EACH DAY FOR THE LONG TERM PERIOD...AS A SERIES WEAK DISTURBANCES PASS THROUGH THE SOUTHERN STREAM. THE MEAN UPPER RIDGE WILL SHIFT TO THE EAST ON THURSDAY AS A SHORT WAVE PUSHES TOWARD THE LOWER MISSISSIPPI VALLEY. A FRONT WILL APPROACH THE REGION...BUT WILL BE PUSHED BACK TO THE NORTH ON THURSDAY AS LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. THE SHORT WAVE WILL PASS OFF THE EAST ON THURSDAY NIGHT INTO FRIDAY. A COLD FRONT WILL APPROACH THE REGION ON FRIDAY. THE EUROPEAN WAS A LITTLE FASTER WITH BRINGING THE FRONT THROUGH THE REGION ON FRIDAY NIGHT INTO EARLY SATURDAY...WHILE THE GFS AND ENSEMBLES BROUGHT THE FRONT THROUGH BY SATURDAY EVENING. WENT WITH A COMPROMISE WITH BOTH MODELS...AS THE EUROPEAN SEEMED A LITTLE FAST. THE GFS SEEMS A LITTLE WETTER WITH THE SERIES OF DISTURBANCES COMING THROUGH THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK. LOOKING AT THE MEDIUM RANGE MODELS THERE SEEMS TO BE SOME BIG DIFFERENCES BETWEEN THE GFS AND EUROPEAN MODELS...WHICH IS MOST NOTED EARLY NEXT WEEK. THE GFS HAS THE UPPER TROUGH OVER THE SOUTHWEST CONUS...WHILE THE EUROPEAN MODEL HAD THE UPPER TROUGH CENTERED OVER THE MID TO UPPER MISSISSIPPI VALLEY. BEFORE NEXT WEEK THERE WERE SOME LESS DIVERGENT DIFFERENCES BETWEEN THE MODELS. THE ENSEMBLES WERE PRETTY MUCH ALL OVER THE PLACE FOR THE LATER PART OF THE WEEKEND INTO EARLY NEXT WEEK WITH THE SHORT WAVE ENERGY. AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MOS GUIDANCE AND MEX TEMPS. HIGHS WILL BE FROM THE UPPER 70S TO THE LOWER 80S... LOWS WILL RANGE FROM THE MIDDLE 50S TO THE LOWER 60S. MADE SLIGHT ADJUSTMENTS TO MEX POPS. /17/ && .AVIATION...VFR CONDITIONS HAVE PERSISTED THROUGH THE NIGHT AND SHOULD FOR THE MOST PART THROUGH THE REST OF THE MORNING. THERE WILL BE TEMPO MVFR/IFR VISBIES AT A FEW LOCATIONS BEFORE SUNRISE BUT AFTER THAT LOOK FOR VFR CONDITIONS UNTIL CONVECTION STARTS TO DEVELOP LATE THIS MORNING. ISLTD TO SCT CONVECTION WILL BE POSSIBLE ALONG AND NW OF THE NATCHEZ TRACE PARKWAY WITH GLH AND GWO HAVING THE GREATEST CHANCE OF SEEING THIS ACTIVITY. NOT ONLY WILL TSRA BRING RESTRICTIONS IN BOTH CEILINGS AND VISBIES BUT THEY MAY ALSO CONTAIN SOME HAIL. /CAB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT TUE APR 22 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 255 PM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS THIS AFTERNOON AND EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE ALONG AND WEST OF A LINE FROM WINONA TO MONTICELLO. HAIL TO QUARTER SIZE AND DAMAGING WINDS TO 60 MPH WILL BE THE PRIMARY RISK WITH SEVERE STORMS...ALTHOUGH THE MOST INTENSE STORMS COULD PRODUCE GOLF BALL SIZED HAIL AND WIND GUSTS OF 70 TO 80 MPH. A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL ARKANSAS TO FAR NORTHWEST MISSISSIPPI AT MID AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN MISSISSIPPI AND SOUTHEAST ARKANSAS INTO THE EARLY EVENING HOURS. THE ATMOSPHERE AHEAD OF THIS COMPLEX OF STORMS IS VERY UNSTABLE...AND WILL SUPPORT THE ACTIVITY REMAINING STRONG TO SEVERE. THE MOST INTENSE ACTIVITY SHOULD BE ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR WHERE THE AIR IS MOST UNSTABLE. OTHER SCATTERED STRONG TO SEVERE STORMS MAY ALSO DEVELOP AHEAD OF THE STORMS ACROSS MUCH OF NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WESTERN MISSISSIPPI IN THE MOIST AND UNSTABLE AIR ALREADY IN PLACE. WHILE THE ACTIVITY WILL DIMINISH AFTER SUNSET...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE THROUGH THE NIGHT...MAINLY OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY ALONG AND WEST OF INTERSTATE 55. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE INTO TONIGHT. STORMS WILL BE SLOW MOVING AND COULD DUMP GREATER THAN 2 INCHES OF RAIN IN AN HOUR. THIS COULD LEAD TO MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE PONDING OF WATER ON AREA ROADS. THIS IS ESPECIALLY A CONCERN ALONG THE MISSISSIPPI RIVER AND THOSE TRIBUTARIES THAT ARE HIGH OR IN FLOOD DUE TO BACKWATER. THIS INCLUDES AREAS ALONG THE YAZOO...BIG SUNFLOWER...AND BLACK RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TORNADO 4 N DENTVILLE 32.02N 90.56W
04/18/2008 F1 COPIAH MS NWS STORM SURVEY
NUMEROUS HARDWOOD AND SOFTWOOD TREES WERE SNAPPED AND
UPROOTED. A TIN ROOF WAS ALSO SIGNIFICANTLY DAMAGED. THE
TORNADO WAS RATED AN EF1 WITH MAX WINDS OF 90 MPH. IT
CONTAINED A PATH LENGTH OF 3 MILES AND A WIDTH OF 50
YARDS.
0400 PM TORNADO 5 WNW TERRY 32.13N 90.38W
04/18/2008 F1 HINDS MS NWS STORM SURVEY
NUMEROUS HARDWOOD AND SOFTWOOD TREES SNAPPED AND
UPROOTED. 6 HOMES DAMAGED... 5 BY TREES, 1 BY WIND WHICH
BLEW OFF A LARGE PORTION OF A ROOF. THE TORNADO WAS RATED
AN EF1 WITH MAX WINDS OF 110 MPH. IT CONTAINED A PATH
LENGTH OF 3.5 MILES AND A WIDTH OF 100 YARDS.
0452 PM TORNADO 9 SE CAMDEN 32.69N 89.73W
04/18/2008 F1 MADISON MS NWS STORM SURVEY
THE TORNADO BEGAN ABOUT 9 MILES SE OF CAMDEN AND LIFTED
ABOUT 9 MILES W OF CARTHAGE. THE TORNADO WAS ON THE
GROUND FOR 5 MILES AND HAD A MAXIMUM WIDTH OF 150 YARDS.
IT WAS RATED EF1 WITH MAXIMUM WINDS ESTIMATED AROUND 105
MPH. THIS TORNADO PRIMARILY RESULTED IN TREES BEING
SNAPPED OR UPROOTED...ALTHOUGH AT LEAST FOUR HOMES
SUSTAINED MINOR ROOF DAMAGE.
0453 PM TORNADO 3 SE CAMDEN 32.75N 89.80W
04/18/2008 F1 MADISON MS NWS STORM SURVEY
THIS TORNADO BEGAN ABOUT 3 MILES SE OF CAMDEN AND LIFTED
AROUND 4 MILES SW OF THOMASTOWN. IT HAD A PATH LENGTH OF
7.5 MILES AND WAS 75 YARDS WIDE. IT WAS GIVEN A RATING OF
EF1 WITH MAXIMUM WINDS ESTIMATED AT AROUND 105 MPH. THE
DAMAGE FROM THIS TORNADO PRIMARILY INCLUDED TREES BEING
SNAPPED OR UPROOTED. A FEW CHICKEN HOUSES ALSO SUSTAINED
DAMAGE.
0510 PM TSTM WND DMG MORTON 32.36N 89.66W
04/18/2008 SCOTT MS UTILITY COMPANY
A COUPLE TREES AND SEVERAL LARGE LIMBS DOWNED A FEW POWER
LINES AROUND MORTON.
0518 PM TORNADO 13 N CARTHAGE 32.93N 89.53W
04/18/2008 F1 LEAKE MS NWS STORM SURVEY
THIS TORNADO BEGAN ABOUT 13 MILES N OF CARTHAGE AND ENDED
ABOUT 9 MILES SSE OF KOSCIUSKO. IT WAS ON THE GROUND
APPROXIMATELY ONE MILE AND HAD A MAXIMUM WIDTH OF 75
YARDS. THIS TORNADO WAS RATED EF1 WITH MAXIMUM WINDS
ESTIMATED AT 110 MPH. THIS TORNADO RESULTED IN NUMEROUS
TREES BEING SNAPPED AND UPROOTED. ADDITIONALLY...A GARAGE
WAS DESTROYED AND A MOBILE HOME SUSTAINED SIGNIFICANT
ROOF DAMAGE.
0528 PM TORNADO 14 NE CARTHAGE 32.89N 89.36W
04/18/2008 F1 LEAKE MS NWS STORM SURVEY
THE TORNADO BEGAN ABOUT 14 MILES NE OF CARTHAGE AND ENDED
AROUND 14 MILES WSW OF NOXAPATER. THE TORNADO WAS ON THE
GROUND FOR 7 MILES AND HAD A MAXIMUM WIDTH OF 75 YARDS.
IT WAS RATED AS EF1 WITH MAXIMUM WINDS ESTIMATED AT 105
MPH. THIS TORNADO PRIMARILY RESULTED IN TREES BEING
UPROOTED OR SNAPPED...ALTHOUGH ONE OLDER CHICKEN HOUSE
WAS ALSO NEARLY DESTROYED.
0530 PM TSTM WND DMG EDINBURG 32.80N 89.34W
04/18/2008 LEAKE MS LAW ENFORCEMENT
MULTIPLE TREES DOWN ON MARTIN DRIVE AND MARS HILL ROAD
NEAR EDINBURG.
0535 PM TSTM WND DMG 6 SSW COLUMBIA 31.18N 89.87W
04/18/2008 MARION MS UTILITY COMPANY
A FEW TREES AND LIMBS WERE DOWN ON POWER LINES IN THE
PICKWICK COMMUNITY ON HWY 35 S.
0546 PM TSTM WND DMG HOMEWOOD 32.24N 89.51W
04/18/2008 SCOTT MS UTILITY COMPANY
A LARGE TREE AND POWER LINE WERE TAKEN DOWN AROUND
HOMEWOOD.
0600 PM HAIL 6 N BAXTERVILLE 31.17N 89.59W
04/18/2008 E1.00 INCH LAMAR MS EMERGENCY MNGR
0604 PM TORNADO 3 SSW LOUISVILLE 33.08N 89.07W
04/18/2008 F1 WINSTON MS NWS STORM SURVEY
*** 1 INJ *** DAMAGE WAS OBSERVED ALONG A 10 MILE LONG
PATH FROM 3 SSW OF LOUISVILLE AT 604 PM...TO 6 NE OF
LOUISVILLE AT 620 PM...AND THE MAXIMUM WIDTH WAS 500
YARDS. SEVEN HOMES WERE BADLY DAMAGED...AND 25 PEOPLE
HAVE BEEN DISPLACED. A GEORGIA PACIFIC PAPER COMPANY
BUILDING WAS BADLY DAMAGED. THERE WAS ALSO SOME DAMAGE TO
THE ISLAND PLAZA APARTMENTS AND A SCHOOL BUS BARN. ONE
MINOR INJURY WAS REPORTED.
0613 PM HAIL PURVIS 31.14N 89.41W
04/18/2008 E0.88 INCH LAMAR MS LAW ENFORCEMENT
0636 PM TSTM WND DMG 8 SSE HATTIESBURG 31.21N 89.26W
04/18/2008 FORREST MS EMERGENCY MNGR
TWO TREES DOWN AT THE NORTH GATE OF CAMP SHELBY.
0640 PM TSTM WND DMG 8 SE HATTIESBURG 31.23N 89.21W
04/18/2008 FORREST MS UTILITY COMPANY
A TREE ON A POWER LINE AND SEVERAL LARGE LIMBS DOWN ALONG
HWY 98.
0642 PM TSTM WND DMG 6 NW FORESTDALE 32.84N 89.02W
04/18/2008 NESHOBA MS TRAINED SPOTTER
A FEW TREES DOWN IN NORTHEAST NESHOBA COUNTY NEAR BOND
AND SPRING CREEK.
&&
AEGThe Jackson/Brandon,MS radar (KDGX), 99 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
9 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Quarter to golf ball sized hail fell.
Nickel to quarter sized hail occurred for over 15 minutes around Belzoni.
Dime to nickel sized hail fell.
Several inches of rain, in a short amount of time, caused significant flooding across Belzoni and northern portions of the county. Many roads were flooded by several feet of water. Additionally, several homes were flooded and a few had to be evacuated.
A few power lines were blown down along the levee at Grenada Lake.
Several trees were blown down along Highway 17.
Numerous trees were blown down.
Dime to quarter sized hail fell in the Hope Community.
Several trees were blown down across northeast Newton County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98667, 98668, 98669, 98670, 98687, 98671, 98672, 98673, 98674, 98675, 98676, 98677, 98678, 98679.